Headache due to analgesic overuse- what to do?
Hello, I am getting headache due to analgesic overuse. It occurs every day or nearly every day, often waking up in the early morning. Though it improves with pain relief medication but then return as the medication wears off. Other signs and symptoms may include nausea, restlessness, difficulty concentrating, memory problems and irritability. Please advise what to do?
@abhipsha Simply stated, the goal of treatment for medication overuse headache is to: Wean you off the overused medication. Develop a plan for using preventive medication. Preventive medications include beta blockers, tricyclic antidepressants, anticonvulsants, calcium channel blockers and NSAIDs. Allow use of acute medication with limits. Treatment of medication overuse headache begins with stopping the overused medication(s) to break the headache cycle. Based on your unique headache history and medication use, your doctor will decide if your medications should be stopped quickly or more gradually over weeks or months.